Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 137, NWS Shreveport, LA

May 24, 2015Bowie County, Cass County, Texas; Little River County, Miller County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 24, 2015, 12:49 PM CDT for Bowie County, Cass County, Texas; Little River County, Miller County, Arkansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 24, 2015, 12:49 PM CDT (17:49 UTC)
Expired
May 24, 2015, 1:45 PM CDT
In force
56 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Little River County, AR, Miller County, AR, Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 110 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 12:34 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 5.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 718 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
718 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
586 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 11:52 AM CDT, 57 minutes earlier.

Area forecast discussion, May 24, 11:52 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT SUN MAY 24 2015

.UPDATE...
UPDATED THE FORECAST TO LOWER THE CHANCE OF RAIN FOR THE DEEP EAST
TEXAS AND SOME OF THE OTHER ZONES IN EAST AND NORTHEAST TEXAS WITH
DRIER AIR FOLLOWING IN WAKE OF THE BAND OF SHOWERS AND
THUNDERSTORMS ONGOING. . MADE SOME TEMPERATURE ADJUSTMENTS FOR
THE ENDING RAIN AND DEVELOPING RAINFALL OVER THE EASTERN ZONES.

&&

.DISCUSSION...
THE HRRR AND OTHER SHORT TERM MODELS INDICATED THAT ADDITIONAL
DEVELOPMENT IS EXPECTED TO RE-DEVELOP OVER PARTS OF NORTHEAST AND
EAST TEXAS LATER DURING THE AFTERNOON WITH ADDITIONAL DISTURBANCES
MOVING INTO THE AREA /06/

&&

.PREV DISCUSSION... /ISSUED 1023 AM CDT SUN MAY 24 2015/

AVIATION...

SCATTERED TO NUMEROUS SHOWERS AND TSTMS OVER MUCH OF E TX CONTINUE
TO MOVE N THIS SUNDAY MORNING. ALSO WIDESPREAD MVFR CEILINGS EXPECTED
TO CONTINUE THROUGHOUT THIS SUNDAY IN A VERY MOIST AND UNSTABLE AIR
MASS.

EXPECT WIDESPREAD MVFR CEILINGS AND SCT TO NUMEROUS SHOWERS AND TSTMS
TO CONTINUE THROUGH MONDAY IN A CONTINUED VERY MOIST AIRMASS. /VIII/.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  70  83  69 /  90  60  70  80
MLU  86  70  82  70 /  90  80  70  80
DEQ  78  68  79  67 /  90  60  70  80
TXK  81  69  82  68 /  90  60  70  80
ELD  83  69  82  68 /  90  80  70  80
TYR  79  71  83  69 /  60  40  80  80
GGG  79  71  83  69 /  70  40  70  80
LFK  81  73  83  70 /  60  50  70  80

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ050-051-059>061-
     070>073.

LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ001>006-010>014-
     017>022.

OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ077.

TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

06
Hazardous weather outlook, May 24, 6:17 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 AM CDT SUN MAY 24 2015

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
617 AM CDT SUN MAY 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE ACROSS THE REGION
TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL LIFT
NORTHEAST ACROSS THE AREA THIS AFTERNOON AND TONIGHT. DAYTIME
HEATING WILL HELP TO DESTABLIZE THE AIR MASS AHEAD OF THIS
DISTURBANCE...ESPECIALLY OVER DEEP EAST TEXAS...NORTH LOUISIANA
AND SOUTHWEST ARKANSAS...AS STRONG SHEAR AND FORCING ALOFT AHEAD
OF THIS DISTURBANCE SPREADS INTO THE REGION. ISOLATED TO SCATTERED
SEVERE THUNDERSTORMS ARE POSSIBLE...WITH DAMAGING WINDS AND
ISOLATED TORNADOES POSSIBLE. HOWEVER...THE PRIMARY THREAT FROM
THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...WHICH WILL
FALL OVER GROUNDS THAT STILL REMAIN SATURATED FROM EXCESSIVE
RAINFALL THAT FELL EARLIER THIS PAST WEEK. ONE TO THREE INCHES OF
RAIN...WITH ISOLATED HIGHER AMOUNTS...WILL BE POSSIBLE...WHICH
WILL CONTRIBUTE TO INCREASED RUNOFF AND THE POTENTIAL FOR FLASH
FLOODING. THE HEAVY RAIN AND ISOLATED SEVERE THUNDERSTORM THREAT WILL
DIMINISH FROM WEST TO EAST THIS EVENING...ALTHOUGH SCATTERED
SHOWERS AND THUNDERSTORMS WILL PERSIST OVERNIGHT MAINLY OVER DEEP
EAST TEXAS AND NORTH LOUISIANA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE ONCE AGAIN
MONDAY AFTERNOON AND EVENING OVER THE REGION...AHEAD OF ANOTHER
STRONG UPPER LEVEL DISTURBANCE THAT WILL MOVE INTO THE SOUTHERN
PLAINS. DAYTIME HEATING WILL CONTRIBUTE TO AIR MASS DESTABILIATION
MONDAY AFTERNOON...SUCH THAT SCATTERED SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
POSSIBLE OVER EAST TEXAS...SOUTHWEST ARKANSAS...AND NORTH
LOUISIANA. HOWEVER...THE PRIMARY THREAT WILL AGAIN BE LOCALLY
HEAVY RAINFALL...WITH ADDITIONAL AMOUNTS OF TWO TO IN EXCESS OF FOUR
INCHES LIKELY. THIS WILL RESULT IN RAPID RUNOFF AND ENHANCE THE
POTENTIAL FOR FLASH FLOODING OVER MUCH OF THE REGION.

THE HEAVY RAINFALL THREAT WILL DIMINISH TUESDAY MORNING WITH THE
DEPARTURE OF THIS DISTURBANCE. SCATTERED SHOWERS AND THUNDERSTORMS
WILL REMAIN POSSIBLE WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT FOR THE
POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING...AS
WELL AS RAINFALL REPORTS.

15

In the hours before

Special weather statement, May 24, 10:35 AM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1035 AM CDT SUN MAY 24 2015

TXZ108-110-124-125-136>138-150-152-241615-
GREGG TX-WOOD TX-RUSK TX-CAMP TX-HARRISON TX-NACOGDOCHES TX-
UPSHUR TX-FRANKLIN TX-SMITH TX-
1035 AM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR RUSK...SOUTHWESTERN HARRISON...
WESTERN CAMP...UPSHUR...NORTH CENTRAL NACOGDOCHES...WOOD...EASTERN
SMITH...GREGG AND FRANKLIN COUNTIES UNTIL 1115 AM CDT...

AT 1030 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR COMO TO QUITMAN TO 7
MILES SOUTHEAST OF LINDALE TO ARP TO NEAR NEW SALEM TO 7 MILES
NORTHEAST OF NACOGDOCHES...AND MOVING NORTH AT 40 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
THESE WINDS WILL BE STRONG ENOUGH TO DOWN SOME TREES DUE TO THE
NEARLY SATURATED SOILS AND FACT THAT TREES HAVE FULL LEAF COVERAGE.
IN AND NEAR THESE THUNDERSTORMS AVOID STANDING UNDER LARGE
LIMBS OR TREES IN STANDING WATER.

LOCATIONS IMPACTED INCLUDE...
TYLER...LONGVIEW...NACOGDOCHES...HENDERSON...KILGORE...WHITE OAK...
GLADEWATER...GILMER...WINNSBORO...LEESBURG...MOUNT VERNON...
OVERTON...QUITMAN...TATUM...BIG SANDY...HAWKINS...NEW LONDON...ARP...
GARRISON AND CLARKSVILLE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS ESPECIALLY FAST MOVING WATER OF ANY DEPTH.

&&

LAT...LON 3296 9531 3334 9531 3319 9512 3304 9513
      3307 9504 3283 9487 3255 9482 3238 9447
      3207 9460 3198 9460 3197 9451 3187 9446
      3156 9455 3187 9492 3214 9499 3214 9505
      3235 9530 3296 9556
TIME...MOT...LOC 1530Z 187DEG 38KT 3304 9554 3280 9544 3246 9529 3226
9505 3198 9491 3172 9460

06

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 9:15 AM CDTRiver Flood WarningSHVCass, Harrison, Marion5 days
May 24, 10:35 AM CDTSpecial Weather StatementSHVCamp, Franklin, Gregg, Nacogdoches, Rusk, Smith and 2 more40 min
May 24, 11:57 AM CDTTornado WarningSHVHarrison, Marion34 min
May 24, 11:59 AM CDTTornado WarningSHVHarrison, Marion46 min
May 24, 12:31 PM CDTTornado WarningSHVCass, Marion7 min
May 24, 2:28 PM CDTRiver Flood WarningSHVBowie19 days
May 24, 3:18 PM CDTRiver Flood WarningSHVSmith, Wood21 days
May 24, 5:53 PM CDTSpecial Weather StatementSHVGregg37 min
May 24, 5:57 PM CDTTornado WarningSHVCherokee, Gregg, Rusk, Smith48 min
May 24, 12:20 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Red River, Winn55 min
May 24, 1:36 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Union39 min
May 24, 2:28 PM CDTRiver Flood WarningSHVBossier, Caddo18 days
May 24, 2:39 PM CDTSevere Thunderstorm WarningSHVUnion66 min
May 24, 3:13 PM CDTSevere Thunderstorm WarningSHVCaldwell, Ouachita, Union29 min
May 24, 2:00 PM CDTSevere Thunderstorm WarningSHVColumbia, Union30 min
May 24, 2:59 PM CDTRiver Flood WarningSHVLittle River, Sevier5 days
May 24, 2:59 PM CDTRiver Flood WarningSHVHoward, Little River, Sevier7 days

Nearby

Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.